MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 8F HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL; HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL VENOUS/CAR

SORIN GROUP ITALIA SRL INSPIRE 8F HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL; HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL VENOUS/CAR
Model Number 8F PH.I.S.I.O.
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The age of the device was calculated as the time elapsed between device sterilization and the date of the event.(b)(4).Sorin group (b)(6) manufactures the inspire 8f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred (b)(6).Per exemption number e2016005.The involved device has been requested for return to sorin group (b)(6) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(6) has received a report that, 10 minutes after the beginning of a procedure, the delta trans-membrane pressure of the inspire 8f oxygenator rose to 300 mmhg.The medical team elected to change-out reservoir, oxygenator and equipment.The procedure was completed with no issue.There is no report of any patient injury.On (b)(6) 2019, sorin group (b)(6) has been informed the change-out took 5 minutes.
 
Additional Manufacturer Narrative
Sorin group italia manufactures the inspire 8f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in tartu, estonia.Per exemption number e2016005, sorin group italia s.R.L.Is submitting the report for both sorin group italia s.R.L (manufacturer) and livanova usa., inc.(importer).The involved device has been returned to the manufacturer and submitted to gamma ray decontamination prior the inspection.The visual inspection found no defects nor non-conformities.Biological traces mainly composed by red deposits, likely due to fibrin deposition and red blood cells, were visible in the arterial filter.The review of the device history record of the claimed oxygenator lot confirmed that the device was released in compliance with manufacturer specifications.To submit the device to test for transmembrane pressure verification, the device was extensively rinsed.However, it was not possible to remove most of biological traces.The test reproduced the claimed issue, the pressure drop values measured during our laboratory test were above device specifications.Based on medical literature, it can be confirmed that the increase of pressure drop has been associated with platelet adhesion and fibrin layer deposition inside the oxygenator.The most probable root cause of platelet adhesion and fibrin deposition is multi-factorial and include clinical procedure (e.G surgical material), therapies (e.G.Anticoagulant prescription, heparin composition and priming composition) and patient specific health conditions.According to similar cases previously investigated the origin of the activation and interaction appear to be multi-factorial in nature and not device specific.For this reason, no specific corrective action has been identified at the present date.Livanova will keep monitoring the market for similar events.
 
Event or Problem Description
See initial report.

Brand Name
INSPIRE 8F HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL
Common Device Name
HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL VENOUS/CAR
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
MDR Report Key8335073
Report Number9680841-2019-00004
Device Sequence Number11167799
Product Code DTZ
UDI-Device Identifier08033178112383
UDI-Public(01)08033178112383(17)211007(10)1810080097
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
K130433
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2021
Device Model Number8F PH.I.S.I.O.
Device Catalogue Number050716
Device Lot Number1810080097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/15/2019
Device Age3 MO
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight88